[Skip to Content]
[Skip to Content Landing]
Article
May 1982

Hemophilic Osteoarthropathy-Reply

Arch Intern Med. 1982;142(5):1041. doi:10.1001/archinte.1982.00340180199034
Abstract

Limited personal experience would lead me to agree with Dr Haire that zomepirac is a safe agent in hemophiliacs; it does not seem to cause unexpected hemorrhagic symptoms. However, I have not performed studies of template bleeding times, partially because we observed such inconsistent results in our study of ibuprofen (published in the Archives [1980;140:1583-1585] ) and also because of a recent report by Eyster et al,1 who showed that bleeding times may be prolonged in hemophiliacs, even when they are not receiving agents that are known to affect platelet function. In Dr Haire's patient, who experienced excessive bleeding while receiving zomepirac and ibuprofen, the observed template bleeding time of longer than 20 minutes seems to be caused by the combined drug effect, although treatment with blood products may also prolong the bleeding time in hemophiliacs.2

It seems, therefore, to be safe practice not to use more

First Page Preview View Large
First page PDF preview
First page PDF preview
×